Alert archive / Wisconsin / Snow Squall Warnings in 2022
Snow Squall Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this snow squall warning at Apr 15, 2022, 9:28 AM CDT for Oconto County, Shawano County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 9:28 AM CDT (14:28 UTC)
- Expired
- Apr 15, 2022, 10:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Oconto County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.5 hours before the alert went out and 399 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this snow squall warning went out at Apr 15, 6:36 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 15, 6:36 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 636 AM CDT Fri Apr 15 2022 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 326 AM CDT Fri Apr 15 2022 Cold cyclonic flow will continue across the western Great Lakes region today. A continued tight pressure gradient will mean gusty westerly winds will gust to 30 to 40 mph at times, with the highest gusts across central and east-central Wisconsin. These gusts should remain below Wind Advisory criteria; therefore, a headline is not anticipated for the wind gusts today. In addition to the gusty winds, the cold cyclonic flow and embedded mid-level PV anomalies will lead to isolated to scattered light snow showers or flurries at times as evidenced by upstream doppler radar imagery. Highs today are expected to range from around 30 across the north, to around 40 across east-central Wisconsin. The gusty winds and precipitation should for the most part die down across most of the region with the loss of daytime heating. The main exception will be across far north-central Wisconsin as winds become favorable for lake-effect snow showers through Saturday morning. Low temperatures tonight will be well below normal for this time of year, ranging from the middle to upper teens across the north with lows in the middle 20s across east- central Wisconsin. A ridge of high pressure building in across the western Great Lakes is expected to end the lake effect snow across the north by Saturday afternoon with continued cold temperatures across the region. Highs on Saturday are only expected to rise to around 30 across the far north, with highs around 40 across east-central Wisconsin. Snowfall amounts during this period are expected to mainly be light, with a rogue moderate snow shower possibly dropping a quick few tenths of an inch. Across north-central Wisconsin an inch or so may fall with the more persistent snow showers. .LONG TERM...Saturday Night Through Thursday Issued at 326 AM CDT Fri Apr 15 2022 Fairly progressive flow is anticipated for the extended period, with a couple of systems crossing the region. Flow will be fairly zonal for the most part, which will prevent any significant air mass exchange until late in the week, which unfortunately also means that temperatures will run below normal through the middle of next week. Saturday night through Sunday...A fairly broad but shallow upper ridge will move into the region Saturday night as high pressure dominates the region. A fairly cold night for mid April lies in store for the region, with low temperatures in the teens to middle 20s across the area. A brief period of weak return flow then starts for Sunday morning and afternoon, which will bring temps back into the upper 30s to middle 40s for Sunday, ahead of a more organized cold front. Sunday night through Monday...The aforementioned cold front will bring through the first of two weather makers Monday night. A period of rain, mix, and snow is anticipated for the region, as temperatures overnight once again drop below freezing. Snow accumulation certainly seems possible for most of northeast Wisconsin, with at least a few tenths for most. Areas in central and east- central Wisconsin will likely see less of the snow stick around outside of grassy surfaces, as low temperatures overnight will still be right around freezing. Precipitation will continue into Monday afternoon, gradually switching back to more of a mix and eventually some rain. Rest of the forecast...Another brief period of high pressure will follow the Monday system, bringing in quiet conditions for much of the overnight and portions of Tuesday. Strong WAA Tuesday night into Wednesday, will bring in clouds and some light precipitation, before another fast moving low pressure system crosses the area. With the Gulf open for this second system, much higher qpf up to or even over an inch will be possible. This may pose another round of concern for area rivers. Return flow then looks to ramp up towards the end of next week, which will slowly bring temperatures closer to normal by next weekend. && .AVIATION...for 12Z TAF Issuance Issued at 630 AM CDT Fri Apr 15 2022 VFR conditions will continue across all TAF sites through this TAF period with the exception in north-central WI, where MVFR/IFR conditions will prevail through late this morning due to scattered snow showers. Some of the scattered snow showers or flurries may quickly move across the other TAF sites and create brief moments of MVFR/IFR vsbys through late this morning as well, before clouds begin to clear across these sites late this afternoon. Southwest winds will continue to gust to 25 to 30 knots and turn west this morning. Winds will then gradually decrease this evening with gusts of 15 to 20 knots. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Uhlmann AVIATION.......Kurimski
Hazardous weather outlook, Apr 15, 4:40 AM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 440 AM CDT Fri Apr 15 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 440 AM CDT Fri Apr 15 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Blustery conditions are expected today due to wind gusts of 30 to 40 mph. The highest wind speeds will be across central and east- central Wisconsin. Slippery road conditions are possible across north-central Wisconsin where snow accumulations up to one inch is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Areas rivers will continue to run high into next week. A number of rivers are above bankfull and a few will remain in minor flood stage. There is a chance for light wintry precipitation Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. LMZ521-522-541>543-160945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 440 AM CDT Fri Apr 15 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty west winds will create hazardous conditions to small craft. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty winds will create hazardous conditions to small craft on Friday. Kurimski/Uhlmann
In the hours before
Special weather statement, Apr 15, 7:29 AM CDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Green Bay WI 729 AM CDT Fri Apr 15 2022 WIZ005-010>013-018-019-021-151500- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County- 729 AM CDT Fri Apr 15 2022 ...SNOW SHOWERS CREATING SLIPPERY ROADS OVER FAR NORTHERN WISCONSIN... Scattered snow showers are expected to continue across far northern Wisconsin this morning. The snow is creating some slippery stretches on area highways. Motorists should reduce speeds and be alert for slippery spots on the morning commute. MPC
Local storm report, Apr 15, 7:37 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
737 AM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM SNOW PRESQUE ISLE 46.25N 89.73W
04/15/2022 M3.0 INCH VILAS WI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
0731 AM SNOW 12 W LAND O LAKES 46.16N 89.48W
04/15/2022 M1.5 INCH VILAS WI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
0733 AM SNOW LAC VIEUX DESERT 46.13N 89.11W
04/15/2022 M1.5 INCH VILAS WI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
0735 AM SNOW ARBOR VITAE 45.91N 89.65W
04/15/2022 M1.5 INCH VILAS WI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
0736 AM SNOW EAGLE RIVER 45.91N 89.25W
04/15/2022 M1.0 INCH VILAS WI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
&&
ECKBERGLocal storm report, Apr 15, 7:40 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
740 AM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM SNOW ARGONNE 45.66N 88.88W
04/15/2022 M1.2 INCH FOREST WI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
&&
ECKBERGSpecial weather statement, Apr 15, 7:52 AM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Green Bay WI 752 AM CDT Fri Apr 15 2022 WIZ005-010>013-018>021-030-031-151500- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano- 752 AM CDT Fri Apr 15 2022 ...BRIEF HEAVY SNOW SHOWERS AND GUSTY WINDS CREATING SLIPPERY ROADS OVER FAR NORTHERN WISCONSIN... Scattered snow showers are expected to continue across far northern Wisconsin this morning. A few snow showers may briefly become heavy and produce strong gusty winds in excess of 40 mph. The snow is also creating some slippery stretches on area highways. Motorists should reduce speeds and be alert for rapidly changing visibilities and slippery spots on the morning commute. MPC
Local storm report, Apr 15, 7:59 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 AM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM NON-TSTM WND GST WAUSAU 44.96N 89.63W
04/15/2022 M49 MPH MARATHON WI ASOS
&&
ECKBERGLocal storm report, Apr 15, 8:13 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
813 AM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW WAUSAU 44.96N 89.63W
04/15/2022 M0.5 INCH MARATHON WI BROADCAST MEDIA
SNOW AMOUNT AT WSAW-TV AS OF 700 AM.
&&
KJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:37 AM CDT | Snow Squall Warning | GRB | Menominee, Oconto, Shawano, Waupaca | 53 min |
Nearby
Snow Squall Warnings in Wisconsin, 2022Every snow squall warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.